Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 29, NWS Kansas City, MO

October 17, 2007Johnson County, Missouri

NWS Kansas City, MO issued this tornado warning at Oct 17, 2007, 3:37 PM CDT for Johnson County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 3:37 PM CDT (20:37 UTC)
Expired
Oct 17, 2007, 4:15 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 4:05 PM CDTTORNADO1 W Centerview, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 10:43 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 172037
TOREAX
MOC101-172115-
/O.NEW.KEAX.TO.W.0029.071017T2037Z-071017T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES EAST OF GARDEN CITY...AND MOVING
  NORTHEAST AT 35 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  HOLDEN AND 8 MILES NORTHWEST OF CHILHOWEE BY 350 PM CDT.
  WARRENSBURG BY 410 PM CDT.

THE TOWN OF CENTERVIEW IS ALSO IN THE PATH OF THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3856 9412 3867 9412 3894 9352 3856 9351
TIME...MOT...LOC 2037Z 228DEG 31KT 3861 9405

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 172052
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT WED OCT 17 2007

MOC101-172115-
/O.CON.KEAX.TO.W.0029.000000T0000Z-071017T2115Z/
JOHNSON MO-
352 PM CDT WED OCT 17 2007

...A TORNADO WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 415 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THE AREA OF 
STRONGEST ROTATION WAS LOCATED NEAR HOLDEN...WITH THE PARENT STORM 
MOVING NORTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WARRENSBURG BY 410 PM CDT.

THE TOWN OF CENTERVIEW IS ALSO IN THE PATH OF THIS TORNADO.

IN ADDITION TO A TORNADO...DAMAGING WIND GUSTS OF 60 TO 70 MPH ARE 
EXPECTED SOUTH AND EAST OF THE TRACK OF STRONG ROTATION.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3870 9406 3894 9353 3893 9352 3875 9351
      3874 9352 3873 9351 3866 9351 3859 9402
TIME...MOT...LOC 2052Z 228DEG 31KT 3867 9394

$$

BOOKBINDER
000 
WWUS53 KEAX 172107
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT WED OCT 17 2007

MOC101-172115-
/O.CON.KEAX.TO.W.0029.000000T0000Z-071017T2115Z/
JOHNSON MO-
405 PM CDT WED OCT 17 2007

...A TORNADO WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 415 PM CDT...

AT 404 PM CDT...JOHNSON COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT 
OF A CONFIRMED TORNADO NEAR CENTERVIEW. DOPPLER RADAR CONTINUES TO 
SHOW STRONG ROTATION OVER CENTERVIEW...MOVING NORTHEAST AT 35 MPH.

THIS TORNADO WILL BE NEAR WARRENSBURG BY 415 PM CDT. THIS TORNADO IS 
LIKELY BECOMING WRAPPED IN TORRENTIAL RAINFALL TAKE COVER NOW IF 
YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A 
SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 3870 9406 3894 9353 3893 9352 3875 9351
      3874 9352 3873 9351 3866 9351 3859 9402
TIME...MOT...LOC 2052Z 228DEG 31KT 3867 9394

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Oct 17, 12:51 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 17, 12:51 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT WED OCT 17 2007

...UPDATED AVIATION...

.DISCUSSION...

WIDESPREAD PRECIPITATION EVENT ON THE WAY WITH FLOODING AND SEVERE
WEATHER POSSIBLE.

EARLY MORNING WATER VAPOR IMAGERY PAINTS THE PICTURE THIS MORNING AS
SIGNIFICANT UPPER JET ON THE ORDER OF 135KTS PUNCHING ONTO THE WEST
COAST. AREA PROFILER NETWORK SHOWING H5 JET OF 55KTS NOW PUSHING INTO
EASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE WITH SFC PRESSURES
RESPONDING...ALREADY FALLING TO 995MB ACROSS SOUTHEASTERN COLORADO.
THIS SEEMS TO BE SETTING UP A DECENT WARM FRONT ALONG THE
KANSAS/NEBRASKA BORDER EARLY THIS MORNING AS WINDS HAVE SHIFTED TO
THE SOUTH ACROSS MOST OF THE KANSAS OBSERVATION STATIONS. 00Z UPPER
AIR SOUNDINGS OUT OF KFWD AND KOUN REVEALING LOW LEVEL MOISTURE HAS
ALREADY BEGUN ITS RAPID NORTHWARD ADVANCEMENT AS EXPECTED WITH H85
DEWPOINTS ALREADY AT 12-13C. IN ADDITION...H85 PROFILER DATA SHOWING
45 KT LLJ AXIS ACROSS CENTRAL OKLAHOMA AND KANSAS AIDING ISENTROPIC
LIFT AND RESULTANT CONVECTION ALREADY DEVELOPING ACROSS THE WARM
SECTOR. ISENTROPIC ASCENT EXPECTED TO CONTINUE AND STRENGTHEN
THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS. THEREFORE...RAIN
SEEMS A GOOD BET AND HAVE UPPER POPS TO 100 PERCENT TO ACCOUNT. WITH
CONTINUED AID OF ISENTROPIC LIFT...LARGE SCALE ASCENT OVERSPREADING
THE REGION...DECENT LAPSE RATES...AND INCREASING JET DYNAMICS...SOME
OF THE STORMS WITHIN WARM AIR ADVECTION REGIME CAN CERTAINLY REACH
SEVERE CRITERIA DURING THE DAY TODAY.

BY MID AFTERNOON...MID LEVEL JET WILL HAVE ROUNDING THE BASE OF
UPPER TROUGH MOVING INTO THE SOUTHERN AND CENTRAL PLAINS...RESULTING
IN A NEGATIVE TILT TO THE TROUGH AXIS TAKING SHAPE. THIS SHOULD BRING
THE NOSE OF THE JET ACROSS THE MIDWEST BY THE LATE AFTERNOON HOURS
WITH HEIGHT FALLS CONTINUING TO OVERSPREAD THE AREA. EXPECTING
ADDITIONAL CONVECTION TO DEVELOP ALONG THE DRYLINE WHICH IS PROGGED
TO SET UP ACROSS CENTRAL KANSAS INTO WESTERN OKLAHOMA. THERE REMAINS
SOME DIFFERENCES IN THE MODEL DEPICTION OF THE DRYLINE LOCATION AND
THIS COULD HAVE SOME IMPACTS TO SEVERE POTENTIAL. IF A FURTHER EAST
AND NORTH SOLUTION OF THE SFC LOW AND DRYLINE POSITION
SOLIDIFIES...AN INCREASED THREAT FOR LATE EVENING AND OVERNIGHT SVR
CONVECTION IS CERTAINLY POSSIBLE. ATTM...IT APPEARS MAIN FOCUS OF
STRONGER CONVECTION LOOKS TO BE ACROSS CENTRAL/EASTERN OKLAHOMA INTO
WESTERN ARKANSAS AND SOUTHWEST MISSOURI. THIS IS GENERALLY WHERE SPC
HAS DRAWN THE MODERATE RISK AREA AND AGREE WITH THIS ASSESSMENT. WITH
COLDER MID LEVEL TEMPS OVERSPREADING THE REGION...LAPSE RATES SHOULD
STEEPEN WITH THE THREAT OF LARGE HAIL CERTAINLY A POSSIBILITY. IN
ADDITION...WITH STRENGTH OF THE WIND FIELDS ASSOCIATED WITH THIS
SYSTEM ALONG WITH ABUNDANT MOISTURE AND SUBSEQUENT LOW LCL
HEIGHTS...A TORNADO THREAT WILL ALSO EXIST. MAIN CAVEATS TO THE SVR
POTENTIAL WILL BE WITH AIR MASS DESTABILIZATION AND TIMING OF
CONVECTION. WITH SUCH A PRONOUNCED WAA REGIME TAKING SHAPE ACROSS THE
PLAINS...WIDESPREAD CLOUD COVER AND PRECIP WILL BE LIKELY.
THEREFORE...ANY BREAKS IN THE CLOUDS AND ADDITIONAL HEATING WILL ONLY
ADD TO THE SEVERE POTENTIAL. TIMING REMAINS THE OTHER CONCERN AS MOST
INTENSE STORMS WILL LIKELY NOT REACH THE CWA UNTIL TONIGHT WHEN
NOCTURNAL ISSUES WILL BE PRESENT. THEREFORE...THE SOUTHWESTERN
COUNTIES WOULD BE POSE THE HIGHEST THREAT OF SEVERE BY THE EVENING
HOURS...ALTHOUGH AGAIN SEEMS MAIN ACTION WILL BE SOUTH OF THE AREA.

OTHER MAJOR ISSUE WILL BE WITH FLOODING CHANCES ASSOCIATED WITH THIS
SYSTEM. GPSMET PRECIPITABLE WATER THIS MORNING SHOWING VALUES
CLOSING IN ON 1.5IN WITH OVER 2IN NOTED ACROSS NORTHERN TEXAS AND
WESTERN ARKANSAS. THIS WOULD SUPPORT EFFICIENT RAIN PRODUCERS AND A
THREAT FOR FLASH FLOODING. THE MAIN CAVEAT WILL BE FAST STORM MOTIONS
THROUGHOUT THE DAY AS JET DYNAMICS INCREASE. HOWEVER...OVERALL
COVERAGE WOULD SEEM TO OFFSET THIS ALONG WITH POTENTIAL FOR TRAINING
STORMS. THEREFORE...CONTINUED WITH FLASH FLOOD WATCH WHILE ADDING A
FEW COUNTIES ACROSS NORTHERN MISSOURI WHERE FLASH FLOOD GUIDANCE
REMAINS FAIRLY LOW.

PRONOUNCED DRY SLOT EXPECTED TO SWEEP THROUGH THE AREA LATE TONIGHT
INTO TOMORROW MORNING EFFECTIVELY ENDING RAIN CHANCES MOMENTARILY.
UPPER SYSTEM BECOMES MORE VERTICALLY STACKED ACROSS EASTERN NEBRASKA
BY TOMORROW WITH THE CHANCE FOR WRAP AROUND PRECIP TO AFFECT THE
REGION. WITH COLD TEMPS ALOFT OVERSPREADING THE AREA...ANY ADDED
INSTABILITY THAT DEVELOPS THURSDAY WOULD POSE A THREAT FOR THUNDER.
NOT COMPLETELY SOLD ON THIS IDEA SO KEPT ONLY ISO THUNDER WORDING FOR
THE TIME BEING.

CONTEMPLATED A WIND ADVISORY AS DRY SLOT SWINGS THROUGH THE AREA
ALLOWING HIGH DOWNWARD MOMENTUM TRANSFER TO OCCUR WITH 35 TO 40KT H85
WINDS. THIS WOULD NOT QUITE REACH CRITERIA BUT WILL LEAD TO GUSTY
CONDITIONS. IN ADDITION...CLOUD COVER FROM UPPER LOW WILL INHIBIT
DEEPER MIXING AND OFFSET SOME OF THE WIND SPEEDS.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS HAVE GIVEN WAY AT THE TERMINAL
SITES TO VARIABLE CIGS AND VISIBILITIES AS RAIN AND THUNDERSTORMS
ROLE THROUGH THE REGION. CURRENT THOUGHTS ARE THAT THE STORMS WILL
FINALLY BEGIN TO CLEAR THE TERMINAL SITES BY 03Z/18. TILL
THEN...CIGS...VISIBILITIES...AND WEATHER TYPE WILL BE VARYING
RAPIDLY AS RAIN AND EMBEDDED THUNDERSTORMS MOVE THROUGH. LIFR
CONDITIONS MY OCCUR UNDER THE STRONGEST OF STORMS...BUT THE
LIKELIHOOD OF ANY SPECIFIC TERMINAL EXPERIENCING THESE CONDITIONS
FOR ORE THAN A BRIEF PERIOD LOOKS VERY SMALL. OTHERWISE...WATCH FOR
STRONG WINDS FROM THE WEST ON THE BACK SIDE OF THIS WEATHER SYSTEM
THURSDAY MORNING.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR MOZ001-MOZ002-
    MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ011-MOZ012-
    MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-
    MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
    MOZ039-MOZ043-MOZ044-MOZ053.

KS...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Oct 17, 1:16 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT WED OCT 17 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
116 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE
CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY DURING THE REST OF THE
AFTERNOON AND EVENING HOURS.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
THE OUTLOOK AREA THROUGH THE AFTERNOON HOURS. WITH THE STRENGTH OF
THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS THIS AFTERNOON. HOWEVER...ISOLATED
TORNADOES AND MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. AREAS
MOST THREATENED BY SEVERE WEATHER WILL BE ALONG AND SOUTH OF HIGHWAY
50...JUST NORTH OF A WARM FRONT THAT IS STRETCHED FROM CENTRAL
MISSOURI THROUGH SOUTHEAST KANSAS.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS
CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS
ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON
HOURS...THEN THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING
HOURS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL EXIST...MAINLY SOUTH OF AN OLATHE KANSAS TO SEDALIA
MISSOURI LINE.

OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT
FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER
LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER
FLOODING TO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS
AND HEAVY RAINFALL TO THE REGION ON SUNDAY NIGHT INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS IN LINN COUNTY KANSAS AND
BATES MISSOURI FOR THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL
SPOTTERS MAY BE NEEDED FARTHER NORTH LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 50.

CUTTER

In the hours before

Special weather statement, Oct 17, 1:50 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
150 PM CDT WED OCT 17 2007

KSZ060-171930-
LINN-
150 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 230 PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
LINE OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF BLUE MOUND...OR
21 MILES SOUTHWEST OF MOUND CITY...MOVING NORTHEAST AT 45 MPH.

WITH THE ONSET OF THESE STORMS...BRIEF SOUTHWEST WIND GUSTS OF 30 TO
LOCALLY 50 MPH WILL BE POSSIBLE...WITH THE STRONGEST WIND GUSTS OVER
SOUTHERN PORTIONS OF THE COUNTY.

THESE STORMS WILL BE NEAR...
  BLUE MOUND BY 155 PM CDT.
  MOUND CITY BY 205 PM CDT.
  6 MILES NORTHWEST OF PLEASANTON BY 215 PM CDT.

PERSONS IN BATES COUNTY MISSOURI SHOULD REMAIN ALERT AS SEVERE WIND
GUSTS ARE EXPECTED ONCE THIS LINE MOVES INTO SOUTHERN PORTIONS OF
THAT COUNTY. WARM AND HUMID AIR HAD LIFTED NORTH INTO BATES
COUNTY...AND WILL ENABLE SEVERE THUNDERSTORM WIND GUSTS TO REACH THE
SURFACE. A WARNING FOR BATES COUNTY WILL LIKELY BE REQUIRED IN THE
NEXT 20 TO 30 MINUTES.

BOOKBINDER
Special weather statement, Oct 17, 2:29 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT WED OCT 17 2007

MOZ053-172030-
BATES-
229 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR BATES COUNTY UNTIL 330 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO
HUME...MOVING NORTHEAST AT 40 MPH.

WINDS OF 30 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF TORRENTIAL RAINFALL. THERE IS SOME
POTENTIAL THAT THIS LINE OF STORMS COULD STRENGTHEN...SO PERSONS IN
THE FOLLOWING AREAS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS.

THESE STORMS WILL BE NEAR...
  RICH HILL BY 245 PM CDT.
  BUTLER BY 255 PM CDT.
  ADRIAN BY 300 PM CDT.

THE TOWNS OF WORLAND...AMORET...FOSTER...AMSTERDAM...PASSAIC...
ROCKVILLE AND BALLARD ARE ALSO IN THE PATH OF THESE STORMS.

BOOKBINDER
Local storm report, Oct 17, 3:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     1 E BUTLER              38.26N 94.32W
10/17/2007  E60 MPH          BATES              MO   PUBLIC

&&

EB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:01 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Buchanan, Clinton, DeKalb, Gentry and 3 more4 hr
Oct 17, 10:57 AM CDTRiver Flood WarningEAXAndrew, Buchanan12 hr
Oct 17, 10:57 AM CDTRiver Flood WarningEAXClay, Jackson, Ray29 hr
Oct 17, 2:39 PM CDTSevere Thunderstorm WarningEAXBates51 min
Oct 17, 2:58 PM CDTRiver Flood WarningEAXBuchanan, Platte8 hr
Oct 17, 2:58 PM CDTRiver Flood WarningEAXPlatte8 hr
Oct 17, 3:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte4 hr
Oct 17, 4:10 PM CDTTornado WarningEAXJohnson, Lafayette, Pettis, Saline50 min
Oct 17, 4:41 PM CDTAreal Flood AdvisoryEAXHenry, Johnson6 hr
Oct 17, 4:45 PM CDTTornado WarningEAXSaline45 min
Oct 17, 5:04 PM CDTAreal Flood AdvisoryEAXBuchanan2 hr
Oct 17, 5:15 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis41 min
Oct 17, 5:22 PM CDTTornado WarningEAXChariton43 min
Oct 17, 5:30 PM CDTFlash Flood WarningEAXHenry, Johnson, Lafayette, Pettis, Saline6 hr
Oct 17, 6:19 PM CDTSevere Thunderstorm WarningEAXPettis, Saline41 min
Oct 17, 6:24 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Saline6 hr
Oct 17, 6:34 PM CDTSevere Thunderstorm WarningEAXAdair, Macon41 min
Oct 17, 6:40 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Putnam, Schuyler6 hr

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.